MAUDE Adverse Event Report: DEPUY MITEK INTRAFIX ® PEEK TAPERED SCREW 6-8MM X 30MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK INTRAFIX ® PEEK TAPERED SCREW 6-8MM X 30MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 254652
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4) - incomplete.The expiration date is currently unavailable.
 
Event or Problem Description
It was reported by the sales rep that the patient experienced a fractured tibial plateau two months after an acl procedure due to the intrafix tibial sheath trial/t-handle migrating into the joint surface.The case was completed without any issues prior to the incident.The customer is refusing to send the device back.The sales rep provided additional information via phone on 12-11-2017 that the surgery date was (b)(6) 2017.The sales rep also stated that it was a intrafix peek taper screw, 6-8 mm x 30 mm that had migrated up the tibial plateau in the patient.The screw was not removed but it was brought back down with another screw and suture.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the complaint device was retained by the customer and will not be returned therefore, device is not available for a physical evaluation.This complaint is not confirmed.It was reported that two months after an acl procedure the implanted intrafix peek taper screw migrated into the joint surface.No further information regarding the procedure, patient condition or the device used has been provided to determine a root cause for this failure.The dhr review indicated that this batch of devices were processed without incident, therefore, there is no evidence of manufacturing anomalies on the records reviewed.Further, a review of the depuy synthes mitek complaints system revealed no complaints of any type for this lot of devices that were released to distribution.Based on the information available this complaint will be accounted for and monitored via post market surveillance activities.However, if additional information is made available, the investigation will be updated as applicable.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
INTRAFIX ® PEEK TAPERED SCREW 6-8MM X 30MM
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7137042
Report Number1221934-2017-50087
Device Sequence Number13720376
Product Code MAI
UDI-Device Identifier10886705022380
UDI-Public10886705022380
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
Report Date (Section F) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number254652
Device Lot Number3919673
Was Device Available for Evaluation? No
Event Location Hospital
Date Report to Manufacturer05/18/2017
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;